Tornado, Brantley
- When
- December 5, 4:30 PM EST
- Where
- Brantley County, Hoboken
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.183, -82.133
A bowing squall line intercepted a northeast moving cell east of the squall line. The merge increased surface inflow into the leading cell and produced a brief mini-supercell tornado near Hoboken.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A bowing squall line intercepted a northeast moving cell east of the squall line. The merge increased surface inflow into the leading cell and produced a brief mini-supercell tornado near Hoboken. At 430 pm, a trained storm spotter reported that the front part of a home was blown off along Highway 121 in Hoboken. A shed was also damaged and trees were sheared off. An ambulance was dispatched to a possible injury but no injuries were reported at the scene. An NWS Storm Survey conducted the following day revealed primarily F0 damage with some F1 damage in Hoboken. Numerous trees were snapped which caused damage to many homes and sheds. A news broadcast the following day in Hoboken (Channel 4 Jacksonville) showed a mobile home pushed 15 feet off of its foundation, reported major damage to 9 homes and minor damage to 40 homes in Hoboken. Several roofs were stripped off as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 5, 10:09 AM EST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 AM EST MON DEC 5 2005
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
.PUBLIC UPDATE...AT 9 AM EST...COLD FRONT EXTENDED FROM CENTRAL
GEORGIA TO WESTERN FLORIDA PANHANDLE. SOUTHERLY FLOW IS INCREASING
AHEAD OF THIS FEATURE...PROVIDING SLIGHT INFLUX OF MOISTURE AND
INSTABILITY. DOPPLER RADARS SHOW CLUSTER OF SHOWERS MOVING INTO
COFFEE AND JEFF DAVIS COUNTIES...AND THESE SHOWERS ARE ASSOCIATED
WITH MID-LEVEL DISTURBANCE TRAVERSING THIS AREA. OTHERWISE...DRY
CONDITIONS NOTED ACROSS JAX CWA.
DO NOT ANTICIPATE MUCH IN WAY OF SHOWER ACTIVITY UNTIL THIS AFTERNO0N
WHEN FRONTAL BOUNDARY NEARS FROM THE WEST...WITH ENHANCEMENT OF
CONVERGING SOUTHWEST FLOW AHEAD OF AND ACCOMPANYING THIS FRONTAL
BOUNDARY. MORNING SOUNDING AND VWP PLOTS SUGGEST MAIN CONCERN WITH
THUNDERSTORM ACTIVITY THIS AFTERNOON INTO TONIGHT WILL BE GUSTY TO
POSSIBLY STRONG WINDS WITH MODERATE LOW-LEVEL JET OF 40 TO 45 KNOTS
DEVELOPING. WILL BE HARD PRESSED TO HAVE HAIL DEVELOPMENT AS LAPSE
RATES APPEAR ANEMIC...ESPECIALLY AS MIDDLE/UPPER LEVELS OF ATMOSPHERE
REMAIN FAIRLY WARM. WILL CONTINUE NW-SE DISTRIBUTION OF POPS WITH
HIGHEST (CATEGORICAL) POPS ACROSS INTERIOR SOUTHEAST GEORGIA...WITH
LOWEST (LOW-END CHANCE) POPS FOR FLAGLER AND ST JOHNS COUNTIES.
WILL KEEP LAKE WIND ADVISORY DUE TO INCREASING BOUNDARY LAYER
WINDS...ALTHOUGH EXTENSIVE CLOUD COVERAGE WILL PRECLUDE STRONG
MIXING. NEVERTHELESS...WINDS OF 15 TO 25 MPH WILL BE COMMON BY
AFTERNOON. POP DISTRIBUTION WILL SHIFT SOUTHEAST THIS EVENING AND
OVERNIGHT TONIGHT DUE TO FRONTAL PASSAGE.
&&
.MARINE UPDATE...WILL UPDATE CWF PACKAGE TO INCLUDE SCA FOR WATERS
FROM FERNANDINA BEACH TO ST AUGUSTINE EXTENDING 20NM TO 60NM. AT 9 AM
EST...ST AUGUSTINE BUOY (41012) REPORTED SUSTAINED WINDS OF 20 KNOTS.
LITTLE CHANGE IS EXPECTED THROUGH THIS AFTERNOON...WITH SW WINDS
INCREASING THIS EVENING WITH NOCTURNAL SURGE PRECEDING FRONTAL
PASSAGE. WILL NEED TO REEVALUATE FOR POSSIBLE GALE WARNINGS FOR TONIGHT
IN OFFSHORE LEGS DUE TO POSSIBLE GUSTS TO GALE FORCE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
ST JOHNS...SUWANNEE...AND UNION.
FIRE WEATHER WATCH FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
SUWANNEE...AND UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...
COASTAL CAMDEN...COASTAL GLYNN...COFFEE...ECHOLS...INLAND
CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...WARE...AND
WAYNE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING
ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE...AND FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 4 PM TUESDAY FOR THE
FOLLOWING ZONES: AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM
TO 60 NM OFFSHORE.
&&
.PREVIOUS PUBLIC...TODAY...SFC FRONT LOCATED OVER N CENTRAL GA AND
SRN AL EXPECTED TO MOVE SEWD TODAY IN RESPONSE TO SHORTWAVE ROUNDING
BASED OF MEAN LAYER TROUGH OVER THE E CENTRAL U.S. PLENTY OF MOISTURE
AS EVIDENCED BY WATER VAPOR IMAGERY AND IR SHOWS SCT DEEP CONVECTION
OVER THE NRN GULF OF MEXICO AND PORTIONS OF SE U.S. ALONG THE
FRONT. FIRST PORTION OF THE DAY WILL SEE CONTINUATION OF INCREASING
CLOUDINESS WITH LOW-END SCT POPS THROUGH EARLY AFTN...THEN BECOMING
SCT/NMRS SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. GOOD
MOISTURE CONVERGENCE ALONG THE FRONT AND DECENT DYNAMICS WILL HELP
BRING POPS INTO CATEGORICAL RANGE OVER SE GA AND PORTIONS OF INTERIOR
NE FL. HAVE USED BLEND OF GFS/NAM POPS WITH SLIGHTLY MORE WEIGHT TO
GFS. INSTABILITY IS FAIRLY LOW WITH SBCAPES AT OR BELOW 500 J/KG BUT
SUFFICIENT FOR THUNDERSTORM ACTIVITY. SHEAR VECTORS SHOW ABOUT 40 KT
SO SOME ISOLD STRONG TO SEVERE STORMS ARE POSSIBLE WITH SLIGHT RISK
ISSUED FROM SPC FOR MOST OF THE FORECAST AREA THROUGH THIS EVENING.
MAIN THREAT FOR THIS AFTN WOULD LIKELY BE WIND DAMAGE. AS FOR SW FLOW
TODAY...LAKE WIND ADVISORY IS NEEDED IN ADDITION TO POSSIBILTY OF
GUSTS NEAR 30-35 MPH. TONIGHT...ONGOING SHOWERS AND POSSIBLY ISOLD
THUNDERSTORMS MAINLY OVER THE SE HALF OF CWA WITH CONVECTION EXITING
FORECAST AREA BY EARLY MORNING AND COLD ADVECTION IN WAKE OF FRONT
DROPPING TEMPS INTO LOWER 40S TO NEAR 50. TUESDAY...HIGH PRESSURE
RIDGE BUILDS OVER THE AREA WITH TEMPS REACHING THE UPPER 50S AND
LOWER 60S...ABOUT 5-10 DEG BELOW NORMAL. TUE NIGHT...POSSIBLE FREEZE
OVER THE INTERIOR SE GA ZONES AND OVER SUWANNEE VALLEY. PREFERRED GFS
MOS DUE TO ANTICIPATION OF INCREASING HIGH CLOUDS WITH ZONAL FLOW
ALOFT. WED...BOTH NAM AND GFS SHOW STRONG SHORTWAVE ENERGY OVER W
CENTRAL U.S. ALLOWING FRONT TO OUR S TO STALL AND LOW LEVEL FLOW TO
BECOME MORE ELY. THIS HELP MOISTEN AIRMASS BELOW 700 MB AND MODIFY
TEMPS WITH A SLIGHT CHANCE FOR SHOWERS EXPECTED OVER NE FL AND
INTERIOR FL ZONES.
.LONG TERM...THU-SUN. ADJUSTMENTS TO TEMPS AND POPS WED NIGHT-THU
JUST TO TREND A LITTLE HIGHER AS GFS AND NAM SHOW SFC LOW DEVELOPMENT
IN THE GULF OF MEXICO IN RESPONSE TO THE CLOSED LOW AT 5H FORMING
OVER THE CENTRAL U.S. MUCH UNCERTAINTY RESIDES WITH INTENSITY...
TIMING AND TRACK OF THE SFC LOW SO VERY LITTLE CHANGE WAS MADE FOR
FRI-SUN.
&&
.PREVIOUS MARINE...WILL CARRY EXERCISE CAUTION FOR OUR FL OFFSHORE
WATERS TODAY AS SW WINDS INCREASE IN ADVANCE OF THE APPROACHING COLD
FRONT...AND INTRODUCE ADVISORY CONDITIONS TO OUR GA OFFSHORE LEG THIS
AFTERNOON AS THE FRONT MOVES THROUGH. WE COULD HAVE GUSTS UP TO 30-35
KT OVER ALL LEGS TODAY AS LOW LVL JET WINDS MIX DOWN THROUGH CLOUD
BREAKS. ADDITIONAL GUSTS NEAR GALE FORCE WILL BE POSSIBLE TONIGHT
OVER THE WATERS IN THE WAKE OF THE FRONT. WILL CONTINUE TO HEADLINE
ADVISORY CONDITIONS FOR TONIGHT IN THE NEXT PACKAGE BUT MENTION
POSSIBLE GUSTS TO GALE FOREC IN THE TEXT. FLOW SHIFTS ONSHORE
TUESDAY. ONSHORE FLOW AND SWELLS THUR AND FRI AS AN AREA OF LOW
PRESSURE DEVELOPS TO OUR WEST. WITH INCREASING ONSHORE FLOW LATER
THIS WEEK...THE CHANCE OF RIP CURRENT WILL RISE.
&&
.FIRE WEATHER...BREEZY NW WINDS POST-FROPA ON TUESDAY WILL HELP
DRY OUT SURFACE FUELS AS DEW PTS DROP INTO THE LOWER 30S. HAVE
ISSUED A FIRE WEATHER WATCH FOR OUR INLAND NE FL COUNTIES TUESDAY
AFTERNOON DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITIES AND
SUSTAINED 15 MPH 20 FT WINDS. INLAND SE GA WILL LIKELY SEE RHS
NEAR CRITICAL VALUES AS WELL...BUT WINDS SHOULD REMAIN BELOW
RED FLAG WARNING CRITERIA.
&&
ZAPPEHAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 110 PM EST MON DEC 5 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 110 PM EST MON DEC 5 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH 893 IN EFFECT UNTIL 700 PM EST FOR PORTIONS OF INTERIOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...LAKE WIND ADVISORY IN EFFECT TODAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...EFFECTIVE UNTIL 700 PM EST MONDAY. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN SOUTHEAST GEORGIA... APPLING...ATKINSON...BACON...CHARLTON...CLINCH...COFFEE... ECHOLS...JEFF DAVIS...PIERCE...WARE IN NORTHEAST FLORIDA... BAKER...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE...UNION REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. A COLD FRONT WILL PUSH ACROSS THE FORECAST AREA THIS AFTERNOON AND THE COASTAL WATERS TONIGHT WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREATS WILL BE GUSTY WINDS EXCEEDING 60 MPH... ISOLATED TORNADOES AND DEADLY CLOUD TO GROUND LIGHTNING. WINDY CONDITIONS WILL DEVELOP OUT AHEAD OF THE FRONT WITH SOUTHWEST WINDS INCREASING TO AROUND 15 TO 25 MPH AND GUSTS TO 30 MPH POSSIBLE. THUS...A LAKE WIND ADVISORY IS IN EFFECT FOR THE FORECAST AREA. OVER THE COASTAL WATERS TONIGHT...MODERATE TO STRONG NORTHWEST WINDS IN THE WAKE OF THE COLD FRONT MAY PRODUCE OCCASIONAL GALE FORCE GUSTS. SMALL CRAFT ADVISORIES ARE POSTED FOR PORTIONS OF THE MARINE AREA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... COLD AND DRY AIR FILTERING INTO THE REGION BEHIND THE COLD FRONT WILL ALLOW FOR TEMPERATURES TO FALL INTO THE 30S BY EARLY WEDNESDAY MORNING WITH POSSIBLE SUB-FREEZING TEMPERATURES IN SOME LOCATIONS OF INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY IN NORTHEAST FLORIDA...AND ALLOW FOR POSSIBLE DANGEROUS FIRE CONDITIONS ACROSS THE SUWANNEE RIVER VALLEY DURING THE AFTERNOON HOURS ON TUESDAY. MODERATE TO STRONG NORTHWEST WINDS OVER THE COASTAL WATERS FROM TUESDAY THROUGH FRIDAY WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES OVER MOST OF THE COASTAL WATERS. IN ADDITION...AN INCREASING RISK OF RIP CURRENTS ALONG THE BEACHES IS ALSO EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 112 PM EST MON DEC 5 2005 GAZ132-133-051915- COFFEE-JEFF DAVIS- 112 PM EST MON DEC 5 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL 215 PM EST... AT 112 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF PRIDGEN...OR ABOUT 11 MILES NORTH OF AMBROSE...MOVING EAST NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 215 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EST MON DEC 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 15 SW HOMERVILLE 30.88N 82.93W
12/05/2005 CLINCH GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ALONG OLIVE LEAF ROAD
JUST SOUTH OF DUPONT.
0345 PM FUNNEL CLOUD 5 S MANOR 31.03N 82.57W
12/05/2005 WARE GA TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY SPOTTER ABOUT 5 MILES SOUTH OF
MANOR.
&&
MZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EST MON DEC 5 2005 GAZ136-151-152-164-165-052200- BRANTLEY-CHARLTON-INLAND CAMDEN-PIERCE-WAYNE- 412 PM EST MON DEC 5 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY...PIERCE...WAYNE AND CAMDEN COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM EST... AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF BRISTOL TO 9 MILES SOUTHWEST OF HOBOKEN...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLACKSHEAR...BRISTOL... HOBOKEN... WINOKUR...PATTERSON...NAHUNTA...AND RAYBON THROUGH 500 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO CLINCH COUNTY REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EST MON DEC 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 15 SW HOMERVILLE 30.88N 82.93W
12/05/2005 CLINCH GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN DIFFERENT
DIRECTIONS ALONG OLIVE LEAF ROAD JUST SOUTH OF DUPONT.
ALSO ONE HOUSE DAMAGED.
0345 PM FUNNEL CLOUD 5 S MANOR 31.03N 82.57W
12/05/2005 WARE GA TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY SPOTTER ABOUT 5 MILES SOUTH OF
MANOR.
&&
MZThe Jacksonville radar (KJAX), 88 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyThe tornado archive for Georgia, 2005Warnings in Georgia, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481847.